Thunderstorm Wind, Lincoln
- When
- April 8, 2:45 PM CST
- Where
- Lincoln County, Choudrant
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.530, -92.520
Trees were uprooted northwest of Choudrant, Louisiana.
A vigorous upper level trough was directly overhead Northern Louisiana during the afternoon hours of April 8th. With the aid of daytime heating, low top strong to severe thunderstorms developed across portions of Northwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A vigorous upper level trough was directly overhead Northern Louisiana during the afternoon hours of April 8th. With the aid of daytime heating, low top strong to severe thunderstorms developed across portions of Northwest Louisiana. Very steep lapse rates resulted in several small hail reports...mainly less than one half inch but the storms also produced strong wind gusts. One of these gusts resulted in a few downed trees in Lincoln Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 8, 1:06 PM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 PM CDT TUE APR 8 2014
.DISCUSSION...
SCATTERED CONVECTION HAS DEVELOPED ACROSS THE ERN HALF OF THE
REGION AS ANTICIPATED...WITH A FEW STORMS PRODUCING SMALL HAIL.
THIS IS NOT SURPRISING AS WE ARE DIRECTLY UNDER THE UPPER TROF
AXIS...AND LAPSE RATES/FREEZING LEVELS ARE QUITE CONDUCIVE FOR
HAIL.
THE UPPER TROF IS EXPECTED TO FINALLY PUSH E OF OUR REGION THIS
EVENING...LEAVING US UNDER NW FLOW ALOFT WITH HIGH PRESSURE AT
THE SFC AND BRINGING CONVECTION TO AN END. THIS GENERAL PATTERN
WILL HOLD THROUGH MUCH OF THE WORK WEEK.
UPPER FLOW WILL BECOME MORE ZONAL FRIDAY/SATURDAY AS IT TRANSITIONS
TO SWLY AHEAD OF OUR NEXT BIG WEATHER SYSTEM. STILL APPEARS THAT A
SIGNIFICANT RAINFALL/POSSIBLY SEVERE EPISODE WILL ARRIVE LATE
SUNDAY INTO MONDAY...BUT MODEL SOLUTIONS DIVERGE A BIT ON THE
NATURE OF THE SYSTEM. THE GFS CUTS THE DISTURBANCE OFF FROM THE
MAIN FLOW...WHILE THE EURO KEEPS THE WAVE OPEN AND CONNECTED. IN
THE MEAN TIME HOWEVER...FAIR WEATHER WILL RULE THE REMAINDER OF
THE WORK WEEK AND MUCH OF THE UPCOMING WEEKEND. /12/
&&
.PREV DISCUSSION... /ISSUED 1109 AM CDT TUE APR 8 2014/
AVIATION...
VIGOROUS UPPER LEVEL TROUGH AXIS DIRECTLY OVHD LATE THIS MORNING
AND WILL CONTINUE MOVING SLOWLY EAST THROUGH THE AFTERNOON INTO
THE EVENING HOURS. COLD TEMPERATURES ALOFT...SURFACE HEATING AND
MID LEVEL MOISTURE WILL BE THE INGREDIENTS FOR ADDITIONAL CLOUD
FORMATION LATER THIS AFTERNOON AND WITH THOSE CLOUDS...SOME
SCATTERED PRECIPITATION. FEEL LIKE THE BEST PLACE TO SEE THIS
WOULD BE AT THE TXK/ELD/MLU TERMINALS SO MENTIONED VCSH FROM
THE AFTERNOON THROUGH 00Z WED. EVEN THOUGH CLOUDS SHOULD
INCREASE... THEY SHOULD STAY VFR WITH HEIGHTS RANGING FROM
7-10KFT.
SFC ANALYSIS THIS MORNING SHOWS A VERY TIGHT PRESSURE GRADIENT
ACROSS THE SOUTHERN PLAINS IN THE WAKE OF THIS TROUGH. ALREADY
STARTING TO SEE SOME GUSTS NEAR 20KTS ACROSS NE TX/NW LA AND THOSE
WINDS WILL STEADILY INCREASE THROUGH THE AFTERNOON WITH SUSTAINED
WINDS NEAR 15KFT AND GUSTS APPROACHING 25-30KTS. THOSE WINDS
HOWEVER WILL DECOUPLE THIS EVENING AFTER 7 PM WITH WINDS BECOMING
LIGHT AND VARIABLE OVERNIGHT AND THROUGH THE MORNING HOURS WED.
CEILINGS BETWEEN 7-10KFT AT THE TXK/ELD/MLU TERMINALS SHOULD THIN
AND SCATTER OUT THIS EVENING WITH SKC PREVAILING FROM LATE EVENING
THROUGH THE MORNING HOURS ON WEDNESDAY. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 43 73 49 79 56 / 10 0 0 0 10
MLU 42 70 45 77 54 / 10 0 0 0 10
DEQ 37 72 46 76 53 / 10 0 0 0 10
TXK 42 71 49 77 56 / 10 0 0 0 10
ELD 39 71 44 77 53 / 10 0 0 0 10
TYR 43 75 51 79 57 / 0 0 0 0 10
GGG 41 75 48 79 57 / 0 0 0 0 10
LFK 42 75 49 79 57 / 0 0 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1209 PM CDT TUE APR 8 2014 ARZ051-060-061-070>073-LAZ001>006-010>014-017>022-091715- HOWARD-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO- BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER- BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT- CALDWELL-LA SALLE- 1209 PM CDT TUE APR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER LEVEL DISTURBANCE SHIFTS ACROSS THE REGION. WITH VERY COLD AIR JUST ABOVE THE SURFACE...HAIL MAY OCCUR IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION BY LATE SUNDAY INTO MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. ARZ050-059-OKZ077-TXZ096-097-108>112-124>126-136>138-149>153- 165>167-091715- SEVIER-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1209 PM CDT TUE APR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION BY LATE SUNDAY INTO MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 12
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1207 PM CDT TUE APR 8 2014
LAZ004-006-081730-
CLAIBORNE-UNION-
1207 PM CDT TUE APR 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
BERNICE...
AT 1207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF JUNCTION CITY...
MOVING SOUTHEAST AT 25 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1250 PM CDT TUE APR 8 2014
LAZ006-081845-
UNION-
1250 PM CDT TUE APR 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
CECIL...HAILE...LINVILLE...LITROE...MARION AND OAKLAND...
AT 1250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF HUTTIG...MOVING
SOUTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE SIZE HAIL...AND WINDS AROUND 40 MPH ARE
EXPECTED WITH THIS STORM.
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CDT TUE APR 8 2014
LAZ003-012-081900-
BIENVILLE-WEBSTER-
100 PM CDT TUE APR 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BIENVILLE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...DOYLINE...DUBBERLY...HEFLIN AND SIBLEY...
AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORMS NEAR SIBLEY...MOVING SOUTHEAST AT
25 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT TUE APR 8 2014
LAZ001-010-082030-
CADDO-DE SOTO-
306 PM CDT TUE APR 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO AND CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
BLANCHARD...GREENWOOD...SHREVEPORT AND STONEWALL...
AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BLANCHARD...OR 9
MILES NORTHWEST OF SHREVEPORT...MOVING SOUTHEAST AT 40 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT TUE APR 8 2014
LAZ001>003-082045-
BOSSIER-CADDO-WEBSTER-
310 PM CDT TUE APR 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO...BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
BELCHER...BENTON...BOSSIER CITY...DOYLINE AND HAUGHTON...
AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELCHER TO
10 MILES EAST OF BENTON...OR ALONG A LINE EXTENDING FROM 21 MILES
NORTHWEST OF BOSSIER CITY TO 12 MILES NORTHEAST OF BOSSIER CITY...
MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT TUE APR 8 2014
LAZ005-006-013-014-082145-
JACKSON-LINCOLN-OUACHITA-UNION-
339 PM CDT TUE APR 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...OUACHITA...LINCOLN AND JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
CADERVILLE...CALHOUN...CHENIERE...CHOUDRANT...D ARBONNE...
DOWNSVILLE...DUBACH...EROS...EUREKA...FOLKSVILLE...MINERAL
SPRINGS...UNIONVILLE AND VIENNA...
AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTH OF BERNICE...OR 11
MILES NORTH OF RUSTON...MOVING SOUTHEAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
13The Shreveport radar (KSHV), 124 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were uprooted northwest of Choudrant, Louisiana.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501735.